CSN Login
Members Online: 7

You are here

side effects (cisplatin + docetaxel)

spicysashimi
Posts: 9
Joined: Sep 2006

This morning I had to blow my nose and was somewhat surprised to find that my output was entirely bloody. Its not that I have a bloody drip, like a classic "bloody nose," its just that all my (for lack of a better term) 'boogers' are bloody. What's up with that?

Also, can someone tell me if this is Neuropathy? My fingers, most notably my thumbs and index fingers, feel weird: like someone is squeezing all the blood to the tip. Is this neuropathy and is there more to come?

Lastly, my knees and shins hurt from time to time, has anyone else experienced this?

thanks,
aaron

I forgot to mention I am in my second cycle of cisplatin, docetaxel and avastin.

kaitek
Posts: 156
Joined: Aug 2006

Hey Spicysashimi,

Good to hear from you again!!

Unfortunately, I have no real answers for your questions. I've never heard about a blood blowout from the nose. Perhaps, you should talk about that with your doctor.

Neuropathy, as I understand it (I'm not actually a cancer patient but a caregiver) involves numbness in the fingertips.

Maybe your knees and shins may be sore from usage or straining? Did the PET scan show cancer spreading to the bones there?

Regardless, I would inform your oncologist of all of those symptoms. They could give both you and him/her a baseline of what you're experiencing and the improvements.

I can't think of anyone with your specific chemo regiment. But it looks good you're getting a 3-drug attack on the cancer.

Good luck!

lban
Posts: 13
Joined: Apr 2006

Hello,
My husband had very similar side effects. The bloody nose is most likely from your mucous membranes being comprimised because of the chemo.

My husband took Vitamin B6 right from the beginning for possible neuropathy (numbness & tingling of fingers and toes) and never experienced any of that. Thank you Jesus.

Not sure about the bone pain except that when my husband got a Neulasta shot for low WBC he did have pain in his big bones.

Hang in there and just keep asking questions. It never hurts to hear how others have reacted. By the way, my husband has sclc and had Carboplatin/Etoposide for 6 cycles and 35 treatments of radiation. He had lots of side effects including a permanently damaged esophagus. He's good now, looks like cancer in remission, and will start PCI next week.

althoff1
Posts: 8
Joined: Oct 2006

I have not experienced the "weird" feeling in my extremities but I have heard that is one of the side effects. However, after some of my treatments my bones ached and I felt like I was very cold but I was warm to the touch. These drugs can do funny things to our body. But, as I told the doctor, "it takes a killer to kill a killer!"

scorpio6
Posts: 3
Joined: Jan 2008

Hi Aaron, I am taking docetaxel for my 4, 5, 6th chemos. I had my 4th chemo on Dec. 20/07 and on Dec. 25 I woke up and had a stuffy nose and blew my nose and there was the same thing you described. I thought oops I had blown to hard, but is still like that and it is now Jan 6th, and I have my next chemo - #5 on Friday, Jan 11th. I was wondering if you had that problem the whole time you were on the docetaxel? I was sure glad to find your message and know I am not alone in this problem. I have to blow my nose a lot of times during the day and it is always bloody. Did you ever find out why that happened to you? Hope you are well and hope to hear from you - Vicki

scorpio6
Posts: 3
Joined: Jan 2008

Aaron I forgot to tell you that I have breast cancer and I am being treated with docetaxel. My first 3 chemos were FEC. Three different drugs together then the last 3 chemos are with docetaxel alone. I also had the aches in the hands and fingers and that was at the time I was trying to open up my Christmas presents. I had to get help the pain caused my hands and fingers to feel like someone slammed them in a door. Fortunately this did not last long a day I think, but then came the Mack truck sensation. I was told that my body would feel like a Mack truck had hit me. They didn't lie. On Christmas day after celebrating Reveillon with my family I woke up to pain in every bone/muscle in my body. I had been taking the steroid called Dexamethasone faithfully as had been prescribed and was finished what I had so I thought that this pain would subside. IT did not. It lasted until I was put on more of the Dexamethasone and liquid codeine. That was unbearable pain from Christmas day to 5:30 pm, Dec. 27th when my husband got the prescription that the oncologist had ordered. Thank God for the drugs! I am a strong believer in my Sunrider Chinese Herbs and continue to take/eat them every day. I also had been suffering from brainblasting headaches and my mom would give me head massages and pressure point massages and that seemed to help. I used to be very cold. Chilled to the bones and just before my 4th chemo I started taking three new herbs (new to me trying them that is) called EVERGREEN, ELECTROSPORT, SUNNY FRESH. I was also taking Liqui-five (Quinary) for a five systems. I must tell you that I had been taking other Sunrider products that were keeping me strong and giving me energy, but they hadn't done anything to boost my neutriphils or white blood count and I was always at risk to not being able to have my chemo. I was put on Neulasta and felt nothing except for going into major depression (mortality thoughts were rampant. I cried everyday for long periods. I had been so strong, nothing like this had happened with my other two same FEC chemos, so I knew it had to be the Neulasta. I searched on the net and found that that has happened to others so I knew that I was not alone. BUT a very interesting thing happened to me when I started to take the EVERGREEN, ELECTROSPORT - I got warm. toasty warm. no more chills. no more wearing hats in the house and big huge sweaters! I had energy. I felt great. AND the big thing was that on the Thursday Chemo #4 my neutriphils were 17.1 and my white blood count was 20.7! I know that the herbs were the reason for that. I am still taking these herbs along with the other Sunrider herbs I had been taking and I feel great. I have my days where I don't and those are very few. My breast cancer is stage IIIA and my recurrence of cancer is also very high so I take/eat these herbs as a big part of my fight against cancer and to be a long term stage IIIA breast cancer surviver. Just a little bit more about me.

Subscribe to Comments for "side effects (cisplatin + docetaxel)"